Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS Albuquerque, NM

April 12, 2007Harding County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 12, 2007, 5:41 PM MDT for Harding County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2007, 5:41 PM MDT (23:41 UTC)
Expired
Apr 12, 2007, 6:30 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Harding County, NM

The radar

The Cannon AFB radar (KFDX), 138 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3041 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 122342
SVRABQ
NMC021-130030-
/O.NEW.KABQ.SV.W.0019.070412T2341Z-070413T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT THU APR 12 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 630 PM MDT

* AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES WEST OF ROSEBUD...OR ABOUT 21 MILES EAST
  OF MOSQUERO...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSEBUD AROUND 544 PM MDT...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3591 10370 3560 10363 3568 10341 3607 10336
      3607 10361

$$
50
2 follow-up statements
000 
WWUS55 KABQ 130009
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 PM MDT THU APR 12 2007

NMC021-130030-
/O.CON.KABQ.SV.W.0019.000000T0000Z-070413T0030Z/
HARDING-
609 PM MDT THU APR 12 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HARDING COUNTY UNTIL 630 PM MDT...

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 13 MILES SOUTHWEST OF ROSEBUD...OR ABOUT 24 MILES EAST OF
MOSQUERO...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHEAST OF ROSEBUD AROUND 620 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER INSIDE A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3591 10366 3560 10363 3561 10337 3609 10336
      3601 10351

$$

19
000 
WWUS55 KABQ 130025
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
625 PM MDT THU APR 12 2007

NMC021-130035-
/O.EXP.KABQ.SV.W.0019.000000T0000Z-070413T0030Z/
HARDING-
625 PM MDT THU APR 12 2007

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 630 PM MDT FOR EAST
CENTRAL HARDING COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT GUSTY WINDS 
ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3591 10366 3560 10363 3561 10337 3609 10336
      3601 10351

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:36 PM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 12, 2:36 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT THU APR 12 2007

.DISCUSSION...UPPER LEVEL STORM SYSTEM CONTINUES TO DIG SOUTH INTO
WESTERN ARIZONA. ENERGY AHEAD OF THIS SYSTEM ALREADY PRODUCING
SOME SHOWER AND THUNDERSTORM ACTIVITY AND HIGH MOUNTAIN SNOW
SHOWERS OVER THE NORTHWESTERN MOUNTAINS. CHAMA HAS SEE A FEW
INCHES OF SNOW DURING THE DAY...THUS PROMPTING THE ISSUANCE OF
THE WINTER STORM WARNING FOR THE NORTHERN MOUNTAINS TONIGHT. AS
THE NIGHT PROGRESSES AND THE UPR LVL DYNAMICS APPROACH THE
WESTERN MOUNTAINS WILL BEGIN TO SEE SOME SNOW SHOWERS OVER THE
HIGHER ELEVATIONS ALONG THE CONTINENTAL DIVIDE. AS SYSTEM
PROGRESSES ACROSS THE STATE THE BEST UPR LVL DYNAMICS WILL PAIR
WITH LOW LEVEL CONVERGENCE AND COLD FRONT TO PRODUCE SIGNIFICANT
SNOWFALL ACROSS THE NORTHWEAST HIGHLANDS AND NORTHEAST PLAINS
TOMORROW AND TOMRROW NIGHT. PLACES ALONG THE RATON RIDGE AND
ALONG THE COLORADO STATE LINE COULD SEE SNOW AMOUNTS OF UP TO 12
INCHES IN UPSLOPE FAVORED AREAS. MODELS ARE CONTINUING TO RUN TO
WARM FOR SATURDAYS TEMPERATURES ACROSS THE AREAS THAT WILL
RECEIVE SNOWFALL. AT THIS POINT HAVE TRIMED THEM BACK BY AROUND 5
DEGREES...AND STILL FEEL THAT THIS IS A BIT TOO WARM IF SNOW
COVER PERSISTS. BY SATURDAY A STRONG UPR LVL RDG WILL BUILD
ACROSS THE STATE...BUT BY EARLY NEXT WEEK ANOTHER STRONG UPPER
LEVEL LOW WILL MOVE INTO THE STATE PROVIDING CONTINUED UNSETTLED
WEATHER AND THE CHANCE AT MORE RAIN SHOWERS...SNOW SHOWERS...AND
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  34  50  31  65 /  50  40   5   0
GALLUP..........................  32  48  21  64 /  50  40   5   0
GRANTS..........................  33  50  24  66 /  50  50  10   0
GLENWOOD........................  39  61  37  74 /  40  20   0   0
CHAMA...........................  28  41   7  56 /  70  60  20   0
LOS ALAMOS......................  31  42  26  59 /  50  80  20   0
RED RIVER.......................  26  27  16  48 /  80  80  30   0
TAOS............................  31  39  21  59 /  60  80  20   0
SANTA FE........................  29  41  24  57 /  50  80  20   0
SANTA FE AIRPORT................  33  44  27  60 /  50  70  20   0
ESPANOLA........................  34  45  31  63 /  50  80  20   0
ALBUQUERQUE HEIGHTS.............  40  54  36  65 /  40  60  20   0
ALBUQUERQUE VALLEY..............  41  55  37  67 /  40  60  10   0
ALBUQUERQUE FOOTHILLS...........  40  50  33  64 /  40  60  20   0
ALBUQUERQUE WEST MESA...........  40  53  37  65 /  40  60  10   0
SOCORRO.........................  43  57  37  69 /  30  30  10   0
SANDIA PARK/CEDAR CREST.........  37  43  27  56 /  50  70  20   0
MORIARTY/ESTANCIA...............  39  47  24  61 /  40  60  20   0
CARRIZOZO.......................  42  56  33  63 /  20  20  10   0
RUIDOSO.........................  37  46  31  55 /  10  30  20   0
RATON...........................  31  31  20  52 /  90  80  30   0
LAS VEGAS.......................  32  36  22  55 /  50  70  20   0
ROY.............................  36  35  29  56 /  50  50  20   0
CLAYTON.........................  31  31  25  48 /  90  80  30   5
SANTA ROSA......................  42  50  31  65 /  30  40  10   0
TUCUMCARI.......................  42  48  30  60 /  50  50  20   5
FORT SUMNER.....................  44  50  31  65 /  40  40  10   0
CLOVIS..........................  42  54  28  60 /  50  40  20   5
PORTALES........................  45  57  33  61 /  50  30  10   5
ROSWELL.........................  49  67  38  66 /  20  20  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 12 PM MDT FRIDAY FOR THE FOLLOWING
ZONES...NMZ002-004.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT FRIDAY
NIGHT FOR THE FOLLOWING ZONES...NMZ005>007.

SNOW ADVISORY FROM 9 PM THIS EVENING TO 12 PM MDT FRIDAY FOR THE
FOLLOWING ZONES...NMZ008.

&&

16
Hazardous weather outlook, Apr 12, 6:00 AM MDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU APR 12 2007

NMZ001>021-026-131200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER THE EASTERN PORTIONS OF UNION...HARDING...QUAY...CURRY
AND ROOSEVELT COUNTIES. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS IN EXCESS OF 55 MPH.

STRONG SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50
MPH MAY DEVELOP MAINLY ALONG AND SOUTH OF INTERSTATE 40 THIS
AFTERNOON.

A SNOW ADVISORY IS IN EFFECT LATE TONIGHT FOR THE WEST CENTRAL AND
NORTHWEST MOUNTAINS AS WELL AS THE SANGRE DE CRISTO MOUNTAINS MAINLY
FOR ELEVATIONS ABOVE 7500 FEET AND LOCALES ALONG THE COLORADO BORDER.
A WINTER STORM WATCH IS IN EFFECT LATE TONIGHT FOR THE NORTHEAST
HIGHLANDS AND FAR NORTHEAST PLAINS AS WELL AS HARDING COUNTY.

.DAYS TWO THROUGH SEVEN...

A SNOW ADVISORY IS IN EFFECT THROUGH MIDDAY FRIDAY FOR THE WEST
CENTRAL AND NORTHWEST MOUNTAINS AND THE SANGRE DE CRISTO MOUNTAINS
MAINLY FOR ELEVATIONS ABOVE 7500 FEET AND LOCALES ALONG THE COLORADO
BORDER. A WINTER STORM WATCH IS IN EFFECT FRIDAY AND FRIDAY EVENING
FOR THE NORTHEAST HIGHLANDS...FAR NORTHEAST PLAINS AND HARDING
COUNTY.

STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45
MPH MAY AFFECT PORTIONS OF WESTERN AND CENTRAL NEW MEXICO
FRIDAY...WHILE NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS
TO AROUND 50 MPH COULD RAKE NORTHEAST NEW MEXICO.

ANOTHER STORM SYSTEM MAY AFFECT MUCH OF NORTHERN AND CENTRAL NEW
MEXICO SUNDAY NIGHT THROUGH TUESDAY.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN
ALBUQUERQUE AT 1.888.386.7637 TO REPORT SNOWFALL...OR SUBMIT REPORTS
ON OUR WEB SITE.

99

In the hours before

Local storm report, Apr 12, 5:14 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
514 PM MDT THU APR 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             ANGEL FIRE              36.39N 105.28W
04/12/2007  E3.0 INCH        COLFAX             NM   BROADCAST MEDIA

0400 PM     HEAVY SNOW       CHAMA                   36.89N 106.58W
04/12/2007  M6.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

&&

KD

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:41 AM MDTSnow AdvisoryABQ37 hr
Apr 12, 4:41 AM MDTWinter Storm WatchABQ11 hr
Apr 12, 3:15 PM MDTWinter Storm WarningABQ33 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.